# SDR CA110105002

- Difficulty date: January 5, 2011
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Snias AS350B3
- Aircraft time: 1,651 hours
- Engine: Tmeca ARRIEL2B1
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Magnetic Seal
- Part number: 9560115450
- Condition: Leaking
- Location: Gearbox
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

LEAKING, THIS LEAK IS WELL WITHIN LIMITS BUT THIS CAUSES UNNECESSARY CONTAMINATION ON TAILBOOM AND ASSOCIATED PARTS.  THE OIL VENTS OUT OF THE GEARBOX (AS IT SHOULD), BUT THE EXTRA THAT CAN’T BE BURNT IN THE EXHAUST IS VENTED ON THE TAILBOOM AND TAIL ROTOR CAUSING PREMATURE WEAR ON ELASTOMERIC COMPONENTS.  THE TIME OF THE COMPONENT IS IRRELEVANT AS THIS IS A COMMON PROBLEM WITH ALL 2B1 IN THE WINTER MONTHS.
